Approximately 10 months ago, a pain in my throat suddenly appeared. It was like a razor had cut my esophagus near the base of my neck. The severe pain subsided but transformed into painful swallowing and then to a feeling of a lump in my throat. I went to see the doctor and was diagnosed with a ripped vocal chord. When the problem didn't go away, I went to my physician and he said I had GERD and gave my nexium 40 mg. daily. After a few weeks, when the problem didn't go away, I went to an ENT specialist and he diagnosed me with Lingual tonsillitis and prescribed me antibiotics. Again, after a few weeks, and the problem still occurring, I went back and he said that I have LPR and prescribed me with 40 mg. of nexium daily. The feeling of a lump in my throat and pain swallowing, got much better, but never went away. I would have good days and bad days. After approximately six months, I went to another specialist in Nashville, Tn. He said that the diagnosis was correct and I have LPR which is causing inflammation with my lingual tonsils. Since then, the Nashville doctor has given me treatment for sinus drainage, and breathing methods to ease the stress on my vocal chords, but the problem still exists. About 2 weeks ago, I began taking nexium twice daily (total 80mg.) and the pain has stayed about the same. My first question is...Does this sound like the proper diagnosis? And how long should this continue? and Will I ever feel complete relief? I am truly at my wits end on this. This problem is with me 24 hrs a day and I am extremely frustrated. I have read that after a while, this could turn to esophageal cancer and I want to stop this before it happens. What do I do? Please help me someone?
I am not familiar with the vocal cord involvment.....but, I am wondering in addition to the meds are u also following a diet?
By diet I mean avoiding foods that will cause more acid in ur system.There are also lifestyle changes that u may want to follow as well.Read thru the welcome message and use the links to our Health Pages for the tips.
In the mean time, someone will chime in that may have more info on this, and I will try to get some info for u as well.
Hang in there and yes...these meds can take quite awhile to be effective....be patient.
thank you so much for the input. In your response to my question, you said to hang in there and be patient. So, is it normal for the meds to take months upon months? I realize i just started the 80 mg., but I have been on the 40 mg. for months. I apologize for my ignorance, but I normally heal really fast. So please be patient with me too. Again, in your experience, is it normal for some people to wait months maybe years for relief?
Thanks again for your input. I am normally a very healthy man, so this episode has thrown me for a loop. It honestly is on my mind all the time, so I truly appreciate your help. I have another appointment with my Nashville doctor tomorrow and I will ask him some of these questions I have not asked him. You have truly been a blessing and I thank you from the bottom of my heart. If you pray, please keep me in your prayers as you will be in mine. May God Bless You!!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.